Alert archive / Mississippi / Wind Advisories in 2014
Wind Advisory 17, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 23, 2014, 3:42 PM CST for 4 states. It took effect at Nov 23, 2014, 6:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2014, 3:42 PM CST (21:42 UTC)
- In effect from
- Nov 23, 2014, 6:00 PM CST
- Expired
- Nov 24, 2014, 7:33 AM CST
- In force
- 14 hr
- Issued by
- NWS Memphis, TN
All 57 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726 WWUS74 KMEG 232142 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 342 PM CST SUN NOV 23 2014 ...STRONG WINDS EXPECTED OVER THE MIDSOUTH TONIGHT INTO MONDAY MORNING... .A LOW PRESSURE SYSTEM WILL LIFT NORTHEASTWARD FROM SOUTHWEST MISSOURI TO THE GREAT LAKES LATER TONIGHT INTO MONDAY. THE SYSTEM WILL PRODUCE A TIGHT PRESSURE GRADIENT ACROSS THE AREA. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-240545- /O.NEW.KMEG.WI.Y.0017.141124T0000Z-141124T1800Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA... WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN... OLIVE BRANCH...HORN LAKE...HOLLY SPRINGS...ASHLAND... HICKORY FLAT...RIPLEY...CORINTH...IUKA...BELMONT...BURNSVILLE... NORTH TUNICA...TUNICA...SENATOBIA...COLDWATER...BOONEVILLE... CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE...BATESVILLE... SARDIS...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON... MANTACHIE...CHARLESTON...TUTWILER...WEBB...WATER VALLEY... COFFEEVILLE...BRUCE...CALHOUN CITY...VARDAMAN...DERMA...HOUSTON... OKOLONA...AMORY...ABERDEEN...NETTLETON...TIPTONVILLE...RIDGELY... UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT... MILAN...TRENTON...DYER...MCKENZIE...HUNTINGDON...BRUCETON... CAMDEN...HALLS...COVINGTON...MUNFORD...ATOKA...BROWNSVILLE... ALAMO...BELLS...MAURY CITY...FRIENDSHIP...JACKSON...HENDERSON... LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...GERMANTOWN... COLLIERVILLE...MILLINGTON...SOMERVILLE...OAKLAND...GALLAWAY... BOLIVAR...WHITEVILLE...SELMER...ADAMSVILLE...SAVANNAH 342 PM CST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT UNTIL NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST MONDAY. * WINDS...SOUTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. WINDS WILL BECOME WEST OR WEST-NORTHWEST BEHIND A PASSAGE OF A COLD FRONT DURING THE OVERNIGHT HOURS INTO MONDAY MORNING. * TIMING...THIS EVENING THROUGH NOON MONDAY * IMPACTS...VEHICULAR TRAFFIC WILL BE IMPACTED...ESPECIALLY HIGH PROFILE VEHICLES SUCH AS SUVS...LARGE TRUCKS...AND TRACTOR TRAILERS. A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. OUTDOOR ACTIVITIES WILL LIKEWISE BE IMPACTED BY THESE STRONG AND GUSTY WINDS...AND THIS INCLUDES HAZARDOUS LAKE CONDITIONS. ANY LOOSE OUTDOOR ITEMS SHOULD BE SECURED OR RISK BEING DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRM
3 follow-up statements
171 WWUS74 KMEG 240306 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 906 PM CST SUN NOV 23 2014 ...STRONG WINDS EXPECTED OVER THE MIDSOUTH TONIGHT INTO MONDAY MORNING... .A LOW PRESSURE SYSTEM IS LIFTING TO THE NORTHEAST FROM SOUTHWEST MISSOURI TOWARD THE GREAT LAKES. THE SYSTEM WILL PRODUCE A TIGHT PRESSURE GRADIENT ACROSS THE AREA. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241115- /O.CON.KMEG.WI.Y.0017.000000T0000Z-141124T1800Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY- FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA... WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN... OLIVE BRANCH...HORN LAKE...HOLLY SPRINGS...ASHLAND... HICKORY FLAT...RIPLEY...CORINTH...IUKA...BELMONT...BURNSVILLE... NORTH TUNICA...TUNICA...SENATOBIA...COLDWATER...BOONEVILLE... CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE...BATESVILLE... SARDIS...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON... MANTACHIE...CHARLESTON...TUTWILER...WEBB...WATER VALLEY... COFFEEVILLE...BRUCE...CALHOUN CITY...VARDAMAN...DERMA...HOUSTON... OKOLONA...AMORY...ABERDEEN...NETTLETON...TIPTONVILLE...RIDGELY... UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT... MILAN...TRENTON...DYER...MCKENZIE...HUNTINGDON...BRUCETON... CAMDEN...HALLS...COVINGTON...MUNFORD...ATOKA...BROWNSVILLE... ALAMO...BELLS...MAURY CITY...FRIENDSHIP...JACKSON...HENDERSON... LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...GERMANTOWN... COLLIERVILLE...MILLINGTON...SOMERVILLE...OAKLAND...GALLAWAY... BOLIVAR...WHITEVILLE...SELMER...ADAMSVILLE...SAVANNAH 906 PM CST SUN NOV 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WINDS...SOUTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS. THERE WILL BE PERIODS A LIGHTER WINDS BEFORE MIDNIGHT. WINDS WILL BECOME WEST OR WEST-NORTHWEST BEHIND A PASSAGE OF A COLD FRONT DURING THE EARLY MORNING HOURS ON MONDAY. * TIMING...UNTIL NOON MONDAY * IMPACTS...VEHICULAR TRAFFIC WILL BE IMPACTED...ESPECIALLY HIGH PROFILE VEHICLES SUCH AS SUVS...LARGE TRUCKS...AND TRACTOR TRAILERS. A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. OUTDOOR ACTIVITIES WILL LIKEWISE BE IMPACTED BY THESE STRONG AND GUSTY WINDS. ANY LOOSE OUTDOOR ITEMS SHOULD BE SECURED OR RISK BEING DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TLSJR
843 WWUS74 KMEG 241006 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 406 AM CST MON NOV 24 2014 ...STRONG AND GUSTY WESTERLY WINDS EXPECTED ACROSS MUCH OF THE MIDSOUTH THIS MORNING... .WESTERLY WINDS IN ASSOCIATION WITH STRONG LOW PRESSURE OVER THE GREAT LAKES AND A COLD FRONT MOVING THROUGH THE MIDSOUTH WILL BE STRONG AND GUSTY ACROSS MUCH OF THE AREA THIS MORNING. MSZ015>017-022>024-241115- /O.CAN.KMEG.WI.Y.0017.000000T0000Z-141124T1800Z/ PONTOTOC-LEE MS-ITAWAMBA-CALHOUN-CHICKASAW-MONROE- INCLUDING THE CITIES OF...PONTOTOC...TUPELO...FULTON... MANTACHIE...BRUCE...CALHOUN CITY...VARDAMAN...DERMA...HOUSTON... OKOLONA...AMORY...ABERDEEN...NETTLETON 406 AM CST MON NOV 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WESTERLY WINDS BE GUSTY AT TIMES THIS MORNING...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. $$ ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>014-020-021-TNZ001>004-019>022-048>055-088>092-241800- /O.CON.KMEG.WI.Y.0017.000000T0000Z-141124T1800Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-TALLAHATCHIE- YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON- DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA... WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN... OLIVE BRANCH...HORN LAKE...HOLLY SPRINGS...ASHLAND... HICKORY FLAT...RIPLEY...CORINTH...IUKA...BELMONT...BURNSVILLE... NORTH TUNICA...TUNICA...SENATOBIA...COLDWATER...BOONEVILLE... CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE...BATESVILLE... SARDIS...OXFORD...NEW ALBANY...CHARLESTON...TUTWILER...WEBB... WATER VALLEY...COFFEEVILLE...TIPTONVILLE...RIDGELY...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... TRENTON...DYER...MCKENZIE...HUNTINGDON...BRUCETON...CAMDEN... HALLS...COVINGTON...MUNFORD...ATOKA...BROWNSVILLE...ALAMO... BELLS...MAURY CITY...FRIENDSHIP...JACKSON...HENDERSON... LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...GERMANTOWN... COLLIERVILLE...MILLINGTON...SOMERVILLE...OAKLAND...GALLAWAY... BOLIVAR...WHITEVILLE...SELMER...ADAMSVILLE...SAVANNAH 406 AM CST MON NOV 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...WESTERLY WINDS WILL OCCUR BETWEEN 20 AND 25 MPH WITH GUSTS TO BETWEEN 30 AND 40 MPH. * TIMING...UNTIL NOON TODAY. * IMPACTS...VEHICULAR TRAFFIC WILL BE IMPACTED...ESPECIALLY HIGH PROFILE VEHICLES SUCH AS SUVS...LARGE TRUCKS...AND TRACTOR TRAILERS. A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. OUTDOOR ACTIVITIES WILL LIKEWISE BE IMPACTED BY THESE STRONG AND GUSTY WINDS. ANY LOOSE OUTDOOR ITEMS SHOULD BE SECURED OR RISK BEING DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JCL
295 WWUS74 KMEG 241333 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 733 AM CST MON NOV 24 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>014-020-021-TNZ001>004-019>022-048>055-088>092-241445- /O.CAN.KMEG.WI.Y.0017.000000T0000Z-141124T1800Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-TALLAHATCHIE- YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON- DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... WYNNE...WEST MEMPHIS...MARION...FORREST CITY...MARIANNA... WEST HELENA...HELENA...KENNETT...MALDEN...SOUTHAVEN... OLIVE BRANCH...HORN LAKE...HOLLY SPRINGS...ASHLAND... HICKORY FLAT...RIPLEY...CORINTH...IUKA...BELMONT...BURNSVILLE... NORTH TUNICA...TUNICA...SENATOBIA...COLDWATER...BOONEVILLE... CLARKSDALE...LAMBERT...MARKS...CROWDER...SLEDGE...BATESVILLE... SARDIS...OXFORD...NEW ALBANY...CHARLESTON...TUTWILER...WEBB... WATER VALLEY...COFFEEVILLE...TIPTONVILLE...RIDGELY...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... TRENTON...DYER...MCKENZIE...HUNTINGDON...BRUCETON...CAMDEN... HALLS...COVINGTON...MUNFORD...ATOKA...BROWNSVILLE...ALAMO... BELLS...MAURY CITY...FRIENDSHIP...JACKSON...HENDERSON... LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...GERMANTOWN... COLLIERVILLE...MILLINGTON...SOMERVILLE...OAKLAND...GALLAWAY... BOLIVAR...WHITEVILLE...SELMER...ADAMSVILLE...SAVANNAH 733 AM CST MON NOV 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE MIDSOUTH TODAY...BUT ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. $$ JCL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:29 PM CST, 13 minutes earlier.
Area forecast discussion, Nov 23, 3:29 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CST SUN NOV 23 2014
.DISCUSSION...
A WARM FRONT IS BEGINNING TO SURGE NORTHWARD INTO THE MIDSOUTH.
THE FRONT IS ROUGHLY LOCATED FROM CLARKSDALE TO ABERDEEN
MISSISSIPPI. RAIN CONTINUES TO FALL OVER EASTERN ARKANSAS...THE
MISSOURI BOOTHEEL AND PORTIONS OF NORTHWEST TENNESSEE. A BREAK IN
THE RAIN HAS DEVELOPED ACROSS SOUTHWEST TENNESSEE AND MUCH OF
NORTH MISSISSIPPI. A FEW BREAKS IN THE CLOUDS AREA ALSO OCCURRING
IN THIS HOLE. WARM FRONT WILL CONTINUE TO SURGE NORTHWARD TONIGHT
AS THE ASSOCIATED SFC LOW TRACKS NORTHEASTWARD ALONG THE I-44
CORRIDOR IN MISSOURI. RAIN WILL COME TO AN END BEHIND THE WARM
FRONT...EXCEPT FOR POSSIBLY NORTHEAST ARKANSAS DUE TO BEING CLOSER
TO THE SFC LOW TRACK. WOULD ALSO NOT BE SURPRISED TO SEE MORE
BREAKS IN THE CLOUDS DEVELOP AROUND SUNSET. HOWEVER...LOW CLOUDS
WILL SPREAD BACK AS THE COLD FRONT APPROACHES FROM THE WEST AROUND
THE MID TO LATE EVENING HOURS SO OVERALL EXPECT CLOUDY
CONDITIONS. CHANCES FOR SHOWERS MAY OCCUR AHEAD OF THE COLD FRONT
WITH BEST CHANCES OCCURRING ALONG THE AR/MO AND KY/TN BORDERS.
ALSO CAN/T RULE OUT A FEW ELEVATED THUNDERSTORMS OCCURRING ACROSS
NORTHEAST ARKANSAS EARLY ON IN THE EVENING DUE TO THE PROXIMITY OF
THE SFC LOW BUT STORMS SHOULD STAY WELL BELOW STRONG TO SEVERE
LIMITS.
BIGGER STORY TONIGHT WILL BE THE STRONG WINDS BEHIND THE WARM
FRONT. SOUTHERLY WINDS WILL INCREASE TO AROUND 20-25 MPH WITH HIGH
GUSTS THIS EVENING. THE STRONG WINDS WILL CONTINUE INTO THE
OVERNIGHT HOURS INTO MONDAY MORNING. DIRECTION WILL CHANGE TO THE
NORTHWEST BEHIND THE COLD FRONT...BUT SPEEDS WILL REMAIN AROUND
20-25 MPH WITH HIGHER GUSTS DUE TO THE TIGHT PRESSURE GRADIENT.
WILL ISSUE A WIND ADVISORY BEGINNING AT 6 PM THROUGH NOON ON
MONDAY FOR THE ENTIRE MIDSOUTH.
CLOUDS MAY BE SLOW TO CLEAR ON MONDAY ESPECIALLY ACROSS EASTERN
AREAS NEAR THE TENNESSEE RIVER. WITH THE CLOUDS AND STRONG NORTHWEST
WINDS USHERING IN COLDER AIR...HIGHS WILL RANGE FROM THE UPPER 40S
TO THE UPPER 50S.
HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY NIGHT THROUGH
THANKSGIVING NIGHT. WOULD NOT BE SURPRISED TO SEE SOME FOG DEVELOP
MONDAY NIGHT DUE TO SKIES CLEARING OUT...LIGHT WINDS...AND A
MOIST GROUND. HIGHS WILL GENERALLY RANGE FROM THE UPPER 40S TO THE
UPPER 50S THROUGH THE PERIOD. A REINFORCING COLD FRONT WILL MOVE
THROUGH ON WEDNESDAY BUT WILL COME THROUGH THE AREA DRY.
THANKSGIVING WILL BE SUNNY BUT COOL AGAIN WITH HIGHS RANGING FROM
THE UPPER 40S TO UPPER 50S.
BY THANKSGIVING NIGHT...THE SFC HIGH WILL SHIFT EAST FINALLY
ALLOWING WINDS TO TURN BACK AROUND TO THE SOUTH. THE SOUTHERLY
WINDS WILL BRING A WARMING TREND TO THE AREA FOR THE END OF THE
WEEK INTO THE WEEKEND. BOTH THE 12Z GFS AND 12Z ECMWF INDICATE A
COLD FRONT WILL APPROACH AND POSSIBLY MOVE INTO THE MIDSOUTH OVER
THE WEEKEND. THE FRONT WILL BRING CHANCES FOR SHOWERS. THE MODELS
DIVERGE ON HOW FAR SOUTH THE FRONT WILL GO BEFORE STALLING OUT SO
HARD TO PINPOINT WHAT TEMPERATURES WILL BE ESPECIALLY ON SUNDAY.
KRM
&&
.AVIATION...
18Z TAF CYCLE
WIDESPREAD RAIN AND IFR CONDITIONS HAVE SPREAD ACROSS THE
MIDSOUTH. RAIN WILL END FROM SW TO NE LATE THIS AFTERNOON AS
SYSTEM LIFTS THROUGH. THERE IS A SMALL CHANCE OF A TSRA AT KTUP
BUT POTENTIAL TOO LOW TO MENTION. CONDITIONS WILL LIFT TO MVFR AS
THE RAIN ENDS. HOWEVER EXPECT LOW CLOUDS TO REMAIN OVERNIGHT INTO
MONDAY MORNING EXCEPT THEY MAY CLEAR FOR A SHORT TIME AT KTUP
LATER THIS EVENING BEFORE FILLING BACK IN. WINDS WILL VEER FROM
THE SE TO THE SSW AT 10-12 KTS BY THIS EVENING AND INCREASE
MARKEDLY AS THE COLD FRONT MOVES THROUGH WITH GUSTS TO 30 KTS.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 6 PM THIS EVENING TO NOON CST MONDAY FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 6 PM THIS EVENING TO NOON CST MONDAY FOR
DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 6 PM THIS EVENING TO NOON CST MONDAY FOR
ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...WIND ADVISORY FROM 6 PM THIS EVENING TO NOON CST MONDAY FOR
BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Nov 23, 4:48 AM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 448 AM CST SUN NOV 23 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241300- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 448 AM CST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS WILL SPREAD ACROSS THE MIDSOUTH TODAY WITH SOME HEAVY DOWNPOURS CAUSING LOCALLY HEAVY RAINFALL. RAIN AMOUNTS AROUND ONE INCH ARE EXPECTED IN MOST LOCATIONS WITH SOME SPOTS RECEIVING ONE AND ONE-HALF INCHES. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOHTEEL LATE THIS AFTERNOON AND EARLY EVENING. STRONG GUSTY WINDS AND SMALL HAIL MAY OCCUR. A WIND ADVISORY MAY BE NEEDED FOR A LARGE PORTION OF THE MIDSOUTH TONIGHT AS WINDS TURN TO THE SOUTHWEST AND WEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND ADVISORY MAY BE NEEDED FOR A LARGE PORTION OF THE MIDSOUTH MONDAY WITH GUSTY WESTERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
Nearby
Wind Advisories in Mississippi, 2014Wind Advisories in Tennessee, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.